Algebraic & Geometric Topology

The $\mathbb{Z}$–graded symplectic Floer cohomology of monotone Lagrangian sub-manifolds

Weiping Li

Full-text: Open access

Abstract

We define an integer graded symplectic Floer cohomology and a Fintushel–Stern type spectral sequence which are new invariants for monotone Lagrangian sub–manifolds and exact isotopes. The –graded symplectic Floer cohomology is an integral lifting of the usual Σ(L)–graded Floer–Oh cohomology. We prove the Künneth formula for the spectral sequence and an ring structure on it. The ring structure on the Σ(L)–graded Floer cohomology is induced from the ring structure of the cohomology of the Lagrangian sub–manifold via the spectral sequence. Using the –graded symplectic Floer cohomology, we show some intertwining relations among the Hofer energy eH(L) of the embedded Lagrangian, the minimal symplectic action σ(L), the minimal Maslov index Σ(L) and the smallest integer k(L,ϕ) of the converging spectral sequence of the Lagrangian L.

Article information

Source
Algebr. Geom. Topol., Volume 4, Number 2 (2004), 647-684.

Dates
Received: 3 December 2002
Accepted: 9 August 2004
First available in Project Euclid: 21 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513882527

Digital Object Identifier
doi:10.2140/agt.2004.4.647

Mathematical Reviews number (MathSciNet)
MR2100676

Subjects
Primary: 53D40: Floer homology and cohomology, symplectic aspects
Secondary: 53D12: Lagrangian submanifolds; Maslov index 70H05: Hamilton's equations

Keywords
monotone Lagrangian submanifold Maslov index Floer cohomology spectral sequence

Citation

Li, Weiping. The $\mathbb{Z}$–graded symplectic Floer cohomology of monotone Lagrangian sub-manifolds. Algebr. Geom. Topol. 4 (2004), no. 2, 647--684. doi:10.2140/agt.2004.4.647. https://projecteuclid.org/euclid.agt/1513882527


Export citation

References

  • S. Cappell, R. Lee and E. Miller, On the Maslov index, Comm. Pure. Appl. Math. 47, 121–186 (1994).
  • Y. Chekanov, Hofer's symplectic energy and Lagrangian intersections, Contact and Symplectic Geometry (Cambridge 1994), 296–306, Publ. Newton Inst. 8 (1996).
  • A. Floer, Morse theory for Lagrangian intersections, J. Diff. Geom. 28, 513–547, (1988).
  • A. Floer, Cuplength estimates on Lagrangian intersections, Comm. Pure Appl. Math. 42, 335–356, (1989).
  • A. Floer, Symplectic fixed points and holomorphic spheres, Comm. in Math. Phys. 120, 575–611 (1989).
  • R. Fintushel, R. Stern, Integer graded instanton homology groups for homology three spheres, Topology, 31, 589–604, (1992).
  • K. Fukaya, Y. Oh, Ohta and K. Ono, Lagrangian intersection Floer theory – anomaly and obstruction, Kyoto University preprint 2000.
  • M. Gromov, Pseudoholomorphic curves in symplectic manifolds, Invent. Math. 82, 307–347, (1985).
  • H. Hofer, On the topological properties of symplectic maps, Proc. of the Royal Soc. Edingburgh, 115, 25–38 (1990).
  • F. Lalonde and D. McDuff, The geometry of symplectic energy, Ann. Math, 141, 349–371 (1995).
  • R. Lee and W. Li, Floer homologies for Lagrangian intersections and instantons, submitted.
  • W. Li, Künneth formulae and Cross products for the symplectic Floer cohomology, Topology Appl. 110, 211–236, (2001).
  • W. Li, A module structure on the symplectic Floer cohomology, Comm. Math. Phys. 211, 137–151, (2000).
  • G. Liu and G. Tian, On the equivalence of multiplicative structures in Floer homology and quantum homology, Acta Math. Sin. (Engl. Ser.) \bf15, 53–80, (1999).
  • J. Milnor, Construction of Universal bundles, I, Annals of Math. Vol 63, 272–284, (1956).
  • Y. G. Oh, Floer cohomology of Lagrangian intersections and pseudo-holomorphic disks I, Comm. Pure Appl. Math. \bf46, 949–993, (1993).
  • Y. G. Oh, Floer cohomology, spectral sequences and the Maslov class of Lagrangian embeddings, Internat. Math. Res. Notices, 1996, No. 7, 305–346.
  • Y. Ruan and G. Tian, Bott-type symplectic Floer cohomology and its multiplication structures, Math. Res. Lett. \bf2, 203–219, (1995).
  • D. Salamon and E. Zehnder, Morse theory for periodic solutions of Hamiltonian systems and the Maslov index, Comm. Pure Appl. Math. \bf45, 1303–1360, (1992).
  • E. Spanier, Algebraic Topology, McGraw-Hill, New York, 1966.